Alert archive / New York / Small Craft Advisories in 2025
Small Craft Advisory 52, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at May 7, 2025, 3:34 AM EDT. It took effect at May 7, 2025, 4:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2025, 3:34 AM EDT (07:34 UTC)
- In effect from
- May 7, 2025, 4:00 AM EDT
- Expired
- May 7, 2025, 4:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
011 WHUS71 KBUF 070734 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 334 AM EDT Wed May 7 2025 LOZ044-045-071545- /O.NEW.KBUF.SC.Y.0052.250507T0800Z-250507T2000Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 334 AM EDT Wed May 7 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
212 WHUS71 KBUF 071426 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1026 AM EDT Wed May 7 2025 LOZ044-045-072000- /O.CON.KBUF.SC.Y.0052.000000T0000Z-250507T2000Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1026 AM EDT Wed May 7 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 7, 1:56 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 7, 1:56 AM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
156 AM EDT Wed May 7 2025
.SYNOPSIS...
A slow moving frontal boundary and low pressure system will slowly
lift northeast through Wednesday bringing rounds of showers and
thunderstorms. A cold front will then swing through our area
Wednesday night bringing a cooler shot of air for the latter half of
the work week.
&&
.NEAR TERM /THROUGH TODAY/...
A closed upper level low is right over the forecast area late
tonight. An area of light to moderate showers will continue to
move cyclonically across Lake Ontario overnight. Rainfall rates
of 0.1-0.20" per hour have been measured in the heaviest showers
from Monroe to Oswego counties and south across Ontario county.
A Flood Watch remains in effect overnight.
The closed upper level low will start to shift away from the region
Wednesday. Surface low pressure will also move northeast of the area
with drier air beginning to work its way into western New York. Some
wrap-around showers are likely east of the Genesee River with the
highest confidence across the Finger Lakes region to the Tug Hill
region. Daytime heating and cool air aloft may produce weak
instability across the region. A few thunderstorms can't be ruled
out across the Finger Lakes region where the best moisture axis is
expected, but the risk for heavy rainfall look much less than the
past couple of days.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
An approaching trough from northern Ontario will shove the closed
low out to sea Wednesday night. A cold front will bring much drier
air with a diminishing shower threat Wednesday night and Thursday.
The best chance of any shower activity should be across the Southern
Tier with better moisture profiles and approach of an upstream
shortwave trough. Low temperatures Wednesday night will range
through the 40s, while highs Thursday will be in the 50s for most
locations.
Shortwave trough crossing Thursday night before slowly pushing
to the east Friday, and eventually closing off into another
upper-level low Friday across the northeast CONUS. This could
bring some showers back westward into portions of the region by
Friday, with the better chance across interior sections of the
eastern Lake Ontario region, Finger Lakes and Souther Tier.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
This looks to be a warmer and drier period as the upper low looks
to get absorbed in the northern stream flow Saturday and is
sent east-northeast away from the region. As this system finally
departs, rising 500 mb heights and surface high pressure
building into the Upper Ohio Valley should result in a dry and
warmer weekend. This warmer and drier pattern should maintain
itself through early next week as high pressure remains anchored
across the region, although there are some hints that an upper
low over the Mississippi Valley may try and lift northward
toward the region by Tuesday. Temperatures will be near normal
or slightly above this weekend before going solidly above
normal early next week (perhaps even to near summertime levels
by Tuesday.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
An upper level low is centered over Lake Ontario and light to
moderate rain will continue overnight. Mostly VFR/MVFR flight
conditions will continue across western NY, with IFR conditions
across the eastern Lake Ontario region (KART.) Patchy fog is
possible near the Lake Erie shoreline through daybreak. While
this could impact the City of Buffalo, it is not expected to
move into KBUF or KIAG. The low and shield of rain will move
east Wednesday morning with scattered rain showers east of KROC
through the afternoon. Flight conditions will improve through
the afternoon with KART maintaining low-end MVFR through
afternoon.
A cold front will move through the region tonight and winds will
become northerly. Winds should stay elevated and clouds should
persist enough that the threat for widespread fog is low. If clouds
clear across protected valleys, then fog may be an issue.
Outlook...
Thursday...VFR to MVFR with a chance of showers.
Friday through Sunday...Mainly VFR.
&&
.MARINE...
Winds are expected to generally remain 15 knots or less right
through the remainder of the work week. There will be some periods
of light to moderate chop, but Small Craft Advisory headlines are
not anticipated. Winds will increase to 15 to 18 kts on the eastern
end of Lake Ontario early this morning, but it should only be for a
few hours before winds decrease back to 10 to 15 kts.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch until 8 AM EDT this morning for NYZ003>008-013-014-
021.
MARINE...None.
&&
SYNOPSIS...TMA
NEAR TERM...HSK/PP/TMA
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...HSK
MARINE...HSK/JM/PPHazardous weather outlook, May 6, 10:47 AM EDT, 16 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1047 AM EDT Tue May 6 2025 NYZ003>008-013-014-021-071500- Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston- Ontario-Allegany- 1047 AM EDT Tue May 6 2025 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-010>012-019-020-085-071500- Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus- Southern Erie- 1047 AM EDT Tue May 6 2025 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-071500- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 1047 AM EDT Tue May 6 2025 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-071500- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1047 AM EDT Tue May 6 2025 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-071500- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- 1047 AM EDT Tue May 6 2025 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.